Computational Mathematics and Mathematical Physics

, Volume 58, Issue 11, pp 1716–1727 | Cite as

Sufficient Condition for Convergence of Lagrange–Sturm–Liouville Processes in Terms of One-Sided Modulus of Continuity

  • A. Yu. TryninEmail author


A sufficient condition for the uniform convergence in the interval (0, π) of interpolation processes based on the eigenfunctions of a regular Sturm–Liouville problem with a continuous bounded variation potential is obtained. The condition is formulated in terms of a one-sided modulus of continuity of a function.


sinc approximation interpolation of functions uniform approximation Lagrange–Sturm–Liouville processes 



  1. 1.
    G. I. Natanson, “On an interpolation process,” Uchen. Zap. Leningr. Ped. Inst. 166, 213–219 (1958).MathSciNetGoogle Scholar
  2. 2.
    H. P. Kramer, “A generalized sampling theorem,” J. Math. Phys. 38, 68–72 (1959).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    A. Yu. Trynin, “The divergence of Lagrange interpolation processes in eigenfunctions of the Sturm–Liouville problem,” Russ. Math. 54 (11), 66–76 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    A. Yu. Trynin, “On the absence of stability of interpolation in eigenfunctions of the Sturm–Liouville problem,” Russ. Math. 44 (9), 58–71 (2000).MathSciNetzbMATHGoogle Scholar
  5. 5.
    A. Yu. Trynin, “Localization principle for Lagrange–Sturm–Liouville processes,” in Mathematics and Mechanics: Collected Research Papers (Saratov. Univ., Saratov, 2006), Vol. 8, pp. 137–140 [in Russian].Google Scholar
  6. 6.
    A. Yu. Trynin, “An integral convergence test for Lagrange–Sturm–Liouville processes,” in Mathematics and Mechanics: Collected Research Papers (Saratov. Univ., Saratov, 2007), Vol. 9, pp. 94–97 [in Russian].Google Scholar
  7. 7.
    A. Yu. Trynin, Sampling Theorem in an Interval and Its Generalizations (LAP Lambert Academic, 2016) [in Russian].Google Scholar
  8. 8.
    A. Yu. Trynin, “Differential properties of the zeros of the eigenfunctions of the Sturm–Liouville problem,” Ufa Math. J. 3 (4), 130–140 (2011).MathSciNetzbMATHGoogle Scholar
  9. 9.
    A. Yu. Trynin, “On inverse nodal problem for Sturm–Liouville operator,” Ufa Math. J. 5 (4), 112–124 (2013).MathSciNetCrossRefGoogle Scholar
  10. 10.
    I. Ya. Novikov and S. B. Stechkin, “Basic wavelet theory,” Russ. Math. Surv. 53 (6), 1159–1231 (1998).CrossRefzbMATHGoogle Scholar
  11. 11.
    F. Stenger, Numerical Methods Based on Sinc and Analytic Functions (Springer-Verlag, New York, 1993).CrossRefzbMATHGoogle Scholar
  12. 12.
    I. Daubechies, Ten Lectures on Wavelets (SIAM, Philadelphia, 1992).CrossRefzbMATHGoogle Scholar
  13. 13.
    A. I. Shmukler and T. A. Shul’man, “Certain properties of Kotelnikov series,” Sov. Math. 18 (3), 81–90 (1974).Google Scholar
  14. 14.
    O. E. Livne and A. E. Brandt, “MuST: The multilevel sinc transform,” SIAM J. Sci. Comput. 33 (4), 1726–1738 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    M. Khosrow, R. Yaser, and S. Hamed, “Numerical solution for first kind Fredholm integral equations by using sinc collocation method,” Int. J. Appl. Phys. Math. 6 (3), 120–128 (2016).CrossRefGoogle Scholar
  16. 16.
    L. Coroianu and S. G. Gal, “Localization results for the non-truncated max-product sampling operators based on Fejer and sinc-type kernels,” Demonstr. Math. 49 (1), 38–49 (2016).MathSciNetzbMATHGoogle Scholar
  17. 17.
    M. Richardson and L. Trefethen, “A sinc function analogue of Chebfun,” SIAM J. Sci. Comput. 33 (5), 2519–2535 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    M. M. Tharwat, “Sinc approximation of eigenvalues of Sturm–Liouville problems with a Gaussian multiplier,” Calcolo 51 (3), 465–484 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    M. T. Alquran and K. Al-Khaled, “Numerical comparison of methods for solving systems of conservation laws of mixed type,” Int. J. Math. Anal. 5 (1), 35–47 (2011).MathSciNetzbMATHGoogle Scholar
  20. 20.
    A. Yu. Trynin and V. P. Sklyarov, “Error of sinc approximation of analytic functions on an interval,” Sampling Theory Signal Image Processing 7 (3), 263–270 (2008).MathSciNetzbMATHGoogle Scholar
  21. 21.
    A. Yu. Trynin, “On error estimation of sinc approximation of analytic functions,” Mathematics and Mechanics: Collected Research Papers (Saratov. Univ., Saratov, 2005), Vol. 7, pp. 124–127 [in Russian].Google Scholar
  22. 22.
    A. Yu. Trynin, “Estimates for the Lebesgue functions and the Nevai formula for the sinc-approximations of continuous functions on an interval,” Sib. Math. J. 48 (5), 929–938 (2007).MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    A. Yu. Trynin, “Tests for pointwise and uniform convergence of sinc approximations of continuous functions on a closed interval,” Sb. Math. 198 (10), 1517–1534 (2007).MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    A. Yu. Trynin, “A criterion for the uniform convergence of sinc-approximations on a segment,” Russ. Math. 52 (6), 58–69 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    V. P. Sklyarov, “On the best uniform sinc-approximation on a finite interval,” East J. Approximations 14 (2), 183–192 (2008).MathSciNetzbMATHGoogle Scholar
  26. 26.
    A. Yu. Trynin, “Necessary and sufficient conditions for uniform sinc approximation of bounded variation functions on an interval,” Izv. Saratov. Univ. Nov. Ser. Ser. Mat. Mekh. Inf. 16 (3), 288–298 (2016).MathSciNetzbMATHGoogle Scholar
  27. 27.
    A. Mohsen and M. El-Gamel, “A sinc-collocation method for the linear Fredholm integro-differential equations,” Z. Angew. Math. Phys. 1–11 (2006). doi 10.1007/s00033-006-5124-5Google Scholar
  28. 28.
    A. Yu. Trynin, “On divergence of sinc-approximations everywhere on (0, π),” St. Petersburg Math. J. 22 (4), 683–701 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    A. Yu. Trynin, “Approximation of continuous on a segment functions with the help of linear combinations of sincs,” Russ. Math. 60 (3), 63–71, (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    A. Yu. Trynin, “On some properties of sinc approximations of continuous functions on the interval,” Ufa Math. J. 7 (4), 111–126 (2015).MathSciNetCrossRefGoogle Scholar
  31. 31.
    A. Yu. Trynin, “On necessary and sufficient conditions for convergence of sinc-approximations,” St. Petersburg Math. J. 27 (5), 825–840 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    A. Ya. Umakhanov and I. I. Sharapudinov, “Interpolation of functions by Whittaker sums and their modifications: Conditions for uniform convergence,” Vladikavk. Mat. Zh. 18 (4), 61–70 (2016).MathSciNetGoogle Scholar
  33. 33.
    A. Yu. Trynin, “A generalization of the Whittaker–Kotel’nikov–Shannon sampling theorem for continuous functions on a closed interval,” Sb. Math. 200 (11), 1633–1679 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    A. Yu. Trynin, “On operators of interpolation with respect to solutions of a Cauchy problem and Lagrange–Jacobi polynomials,” Izv. Math. 75 (6), 1215–1248 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    A. A. Privalov, Theory of Interpolation of Functions (Saratov. Gos. Univ., Saratov, 1990) [in Russian].zbMATHGoogle Scholar
  36. 36.
    B. I. Golubov, “Absolute convergence of multiple Fourier series,” Math. Notes 37 (1), 8–15 (1985).MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    M. I. D’yachenko, “On a class of summability methods for multiple Fourier series,” Sb. Math. 204 (3), 307–322 (2013).MathSciNetCrossRefGoogle Scholar
  38. 38.
    M. A. Skopina and I. E. Maksimenko, “Multivariate periodic wavelets,” St. Petersburg Math. J. 15 (2), 165–190 (2003).zbMATHGoogle Scholar
  39. 39.
    M. I. D’yachenko, “Uniform convergence of hyperbolic partial sums of multiple Fourier series,” Math. Notes 76 (5), 673–681 (2004).MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    D. I. Borisov and S. V. Dmitriev, “On the spectral stability of kinks in 2D Klein–Gordon model with parity-time-symmetric perturbation,” Stud. Appl. Math. 138 (3), 317–342 (2017).MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    D. Borisov G. Cardone, and T. Durante, “Homogenization and norm resolvent convergence for elliptic operators in a strip perforated along a curve”, Proc. R. Soc. Edinburgh Sect. A Math. 146 (6), 1115–1158 (2016).Google Scholar
  42. 42.
    K. Mochizuki and I. Yu. Trooshin, in Evolution Equations of Hyperbolic and Schrödinger Type: Asymptotics, Estimates, and Nonlinearities (Birkhäuser, Basel, 2012), pp. 227–245.Google Scholar
  43. 43.
    T. A. Ivannikova, E. V. Timashova, and S. A. Shabrov, “On necessary conditions for a minimum of a quadratic functional with a Stieltjes integral and zero coefficient of the highest derivative on the part of the interval,” Izv. Saratov. Univ. Nov. Ser. Ser. Mat. Mekh. Inf. 13 (2), 3–8 (2013).zbMATHGoogle Scholar
  44. 44.
    Yu. A. Farkov, “On the best linear approximation of holomorphic functions,” J. Math. Sci. 218 (5), 678–698 (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    B. M. Levitan and I. S. Sargsjan, Sturm–Liouville and Dirac Operators (Nauka, Moscow, 1988; Kluwer, Dordrecht, 1991).Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Saratov State UniversitySaratovRussia

Personalised recommendations